Side effect or not of Atripla
May 23, 2011
I started taking atripla about a year ago. Everything is going fine. One thing i noticed is that i gained at least 20 pounds in the last year. Is this a side effect, or is this just aging?
Response from Dr. Frascino
Weight gain is not a common side effect of Atripla. However, when folks who have been infected with HIV for a while begin effective antiretroviral therapy, viral activity decreases and as folks get "healthier" they can put on some weight.
Weight gain really shouldn't be blamed on aging either. Not all old folks are fatties! Weight gain generally results from eating too many calories and not exercising enough to burn them off and/or convert them to muscle. A nutritionist may be helpful in evaluating and optimizing you diet.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Balls After Swallowing Cum Sign Of HIV AIDS
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
- Sore On Penis After Rubbing Vagina Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
- Surveys On Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.